Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 49, NWS Wichita, KS

May 22, 2007Barton County, Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 22, 2007, 11:07 PM CDT for Barton County, Russell County, Kansas. It was in force for 53 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2007, 11:07 PM CDT (04:07 UTC)
Expired
May 23, 2007, 12:00 AM CDT
In force
53 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Barton County, KS, Russell County, KS

The radar

The Dodge City radar (KDDC), 144 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 11:12 PM CDTTSTM WND GST 603 Wnw Galatia, KS
May 22, 11:17 PM CDTTSTM WND GST 601 N Russell, KS
May 22, 11:25 PM CDTTSTM WND GST 603 W Galatia, KS
May 22, 11:45 PM CDTTSTM WND GST 453 W Galatia, KSVERY HEAVY RAIN AND PEA SIZE HAIL.
May 22, 11:56 PM CDTTSTM WND GST 603 Wnw Galatia, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 10:49 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1569 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1669 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.5
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 230406
SVRICT
KSC009-167-230500-
/O.NEW.KICT.SV.W.0049.070523T0407Z-070523T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1107 PM CDT TUE MAY 22 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BARTON COUNTY IN CENTRAL KANSAS.
  SOUTHWESTERN RUSSELL COUNTY IN CENTRAL KANSAS.

* UNTIL MIDNIGHT CDT.

* AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...
  AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF GALATIA...OR NEAR PHEIFER...AND MOVING EAST AT 30 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BUNKER HILL...GALATIA...GORHAM...HOISINGTON...MILBERGER...OLMITZ...
  RUSSELL...RUSSELL ARPT...SUSANK.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THIS IS A DANGEROUS STORM.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR CENTRAL KANSAS.

LAT...LON 3890 9903 3847 9902 3847 9864 3890 9864

$$

ES
2 follow-up statements
000 
WWUS53 KICT 230416
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1115 PM CDT TUE MAY 22 2007

KSC009-167-230500-
/O.CON.KICT.SV.W.0049.000000T0000Z-070523T0500Z/
RUSSELL KS-BARTON KS-
1115 PM CDT TUE MAY 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BARTON AND SOUTHWESTERN RUSSELL COUNTIES UNTIL MIDNIGHT CDT...

AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS
LOCATED NEAR GALATIA...OR 9 MILES EAST OF PHEIFER...MOVING EAST AT 25
MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN BARTON AND SOUTHWESTERN RUSSELL COUNTIES...INCLUDING THE
TOWNS OF GALATIA...MILBERGER AND SUSANK.

IF YOU ARE IN THE PATH OF THIS THUNDERSTORM...PREPARE IMMEDIATELY FOR
DAMAGING 60 TO 75 MPH WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING 60 MPH WINDS. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

SEVERE THUNDERSTORM WATCH #289 REMAINS IN EFFECT UNTIL 400 AM CDT 
WEDNESDAY MORNING FOR CENTRAL KANSAS.

LAT...LON 3890 9903 3847 9902 3847 9864 3890 9864

$$

ES
000 
WWUS53 KICT 230436
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1135 PM CDT TUE MAY 22 2007

KSC009-167-230500-
/O.CON.KICT.SV.W.0049.000000T0000Z-070523T0500Z/
RUSSELL KS-BARTON KS-
1135 PM CDT TUE MAY 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BARTON AND SOUTHWESTERN RUSSELL COUNTIES UNTIL MIDNIGHT CDT...

AT 1133 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING UP TO QUARTER SIZED HAIL AND DAMAGING WINDS AROUND 60 MPH. 
THIS THUNDERSTORM WAS LOCATED NEAR GALATIA...OR 10 MILES NORTHEAST OF 
OTIS...MOVING EAST AROUND 35 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN BARTON AND SOUTHWESTERN RUSSELL COUNTIES...INCLUDING THE
TOWNS OF GALATIA AND SUSANK.

IF YOU ARE IN THE PATH OF THIS THUNDERSTORM...PREPARE IMMEDIATELY FOR
DAMAGING 60 MPH WINDS...QUARTER SIZED HAIL...AND DEADLY CLOUD TO 
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... 
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

SEVERE THUNDERSTORM WATCH #289 REMAINS IN EFFECT UNTIL 400 AM CDT 
WEDNESDAY MORNING FOR CENTRAL KANSAS.

LAT...LON 3890 9903 3847 9902 3847 9864 3890 9864

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 9:47 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 22, 9:47 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
947 PM CDT TUE MAY 22 2007

.UPDATE...
LATEST RADAR LOOP IS SHOWING THE CLUSTER OF SEVERE THUNDERSTORMS
NOW MOVING INTO WESTERN ELLIS COUNTY. THIS CLUSTER OF SEVERE
STORMS HAS BEEN SLOWLY MOVING EAST AND SHOULD START MOVING INTO
RUSSELL COUNTY AROUND 04Z. THIS CLUSTER OF STORMS MAY STILL HAVE
THE POTENTIAL TO PRODUCE AN ISOLATED TORNADO MAINLY IN RUSSELL
COUNTY WHERE LAPS DATA SHOWS THE SURFACE BASED CONVECTIVE
INHIBITION BEING THE LOWEST NEAR 50J/KG AND 0-6KM SHEAR BETWEEN 30
AND 35KTS. THE FURTHER SOUTH AND EAST YOU GO THINGS APPEAR TO BE MORE
ELEVATED. THIS CLUSTER OF STORMS SHOULD CONTINUE TO MOVE SLOWLY
EAST AS THE NIGHT PROGRESSES WITH SOME POTENTIAL FOR LARGE HAIL
THROUGH MIDNIGHT. THEN THE THREAT MAY TURN TO HEAVY RAIN AND
FLOODING AS THE NIGHT WEARS ON.

THE MOST LIKELY AREA WHERE THE FLOODING AND SEVERE WEATHER MAY
OCCUR WILL BE IN RUSELL...BARTON...LINCOLN AND POSSIBLY ELLSWORTH
COUNTIES. WE DID SLIM POPS ACROSS PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST KANSAS TONIGHT DUE TO A GOOD CAP IN PLACE. HOWEVER...WE
CANNOT RULE OUT SOME SCATTERED AREAS OF SPRINKLES OR LIGHT SHOWERS
DUE TO GOOD MOISTURE TRANSPORT BELOW THE INVERSION LAYER
(850-600MB).

COX

&&

.DISCUSSION...

&&

.PREV DISCUSSION... /ISSUED 759 PM CDT TUE MAY 22 2007/

UPDATE...

WE ARE SENDING OUT A QUICK UPDATE TO CANCEL THE WIND ADVISORY.
LATEST LOOK AT THE OBSERVATIONS DURING THE PAST FEW HOURS HAVE
SHOWN MOST SITES HAVE BEEN BELOW ADVISORY CRITERIA. THIS TREND
SHOULD PERSIST THROUGH MUCH OF THE EVENING.

COX

PREV DISCUSSION... /ISSUED 621 PM CDT TUE MAY 22 2007/

AVIATION...
LATEST VISIBLE IMAGERY AND SURFACE ANALYSIS SHOWING A FRONTAL
BOUNDARY EXTENDING THROUGH NORTHWEST KANSAS. THIS BOUNDARY HAS NOT
SHOWN MUCH MOVEMENT DURING THE LAST FEW HOURS. HOWEVER...LATEST
WATER VAPOR LOOP IS SHOWING A VERY WELL DEFINED WAVE MOVING
THROUGH NORTHEAST COLORADO. THIS FEATURE MAY ACTUALLY HELP SHOVE
THE FRONTAL BOUNDARY INTO CENTRAL KANSAS TOWARDS MIDNIGHT. THIS
FRONT COULD IGNITE SOME THUNDERSTORMS MAINLY ACROSS THE RUSSELL
AND SALINA TAF SITES AFTER 05Z. THIS BOUNDARY WILL SLOWLY EDGE ITS
WAY EASTWARD DURING THE EARLY MORNING HOURS...BUT IT MAY COME TO A
STAND STILL SOMEWHERE ALONG AND WEST OF HIGHWAY 14. AHEAD OF THIS
FRONT...THE CEILINGS WILL BE TRICKY AGAIN TONIGHT...ESPECIALLY
WITH THE TIMING OF THE MVFR CONDITIONS. WE ARE NOT OVERLY
OPTIMISTIC THAT CEILINGS WILL LOWER MUCH DURING THE
EVENING...BASED ON THE LATEST LAPS SOUNDING NOT SHOWING MUCH OF AN
INVERSION IN PLACE. FOR NOW...WE PLAN ON MENTIONING VFR CEILINGS
THROUGH AT LEAST 06Z. BEYOND 06Z...WE MAY START MENTIONING 2-3KFT
CEILINGS WITH SOME LOWER CEILINGS POSSIBLE IN THE RUSSELL AND
HUTCHINSON TAF SITES WHICH WILL BE CLOSER TO THE BOUNDARY.

COX

PREV DISCUSSION... /ISSUED 326 PM CDT TUE MAY 22 2007/

DISCUSSION...
FORECAST CONCERNS...
THE POTENTIAL FOR A SIGNIFICANT SEVERE EVENT FOR PORTIONS OF
CENTRAL AND SOUTH CENTRAL KANSAS LATE WEDNESDAY AFTERNOON AND
EVENING...THEN TRANSITIONING TO HEAVY RAINFALL AND FLOODING
RISK FOR THE SAME GENERAL AREA WEDNESDAY NIGHT.

SHORTWAVE ENERGY WILL CONTINUE TO ROTATE THRU AND EJECT OUT
AHEAD OF THE MEAN LONGWAVE UPPER TROF ACROSS THE NORTHERN AND
CENTRAL ROCKIES THRU WEDNESDAY. A LEAD SHORTWAVE WILL EJECT
ACROSS THE CENTRAL/NORTHERN PLAINS TONIGHT...WITH PRIMARY
FOR FOCUS FOR CONVECTION ALONG THE DRYLINE/COLD FRONT ACROSS
WESTERN KANSAS. SOME OF THIS CONVECTION MAY MAKE IT NORTHEAST
INTO PORTIONS OF CENTRAL KANSAS OVERNIGHT WITH ASSISTANCE OF
LOW LEVEL JET IN REGION OF UPPER DIFLUENT FLOW. ANOTHER AREA
MAY RESIDE ACROSS FAR SOUTHEAST KANSAS TOWARD DAWN. CHANCES
SHOULD REMAIN SLIMMEST ACROSS THE MID-PORTION OF THE FORECAST
AREA...ALONG THE SPINE OF I-35...WHERE MID LEVEL CAP MAY LIMIT
OR PRECLUDE ANY LATE NIGHT CONVECTION.

THE MAIN CONCERN FOR THIS FORECAST CYCLE WILL BE FROM LATE
WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. ANOTHER SHORTWAVE
TROF...NOW DIGGING SOUTHEAST ACROSS NEVADA...WILL EJECT EAST
ACROSS THE CENTRAL PLAINS WEDNESDAY NIGHT. THE SHORT RANGE MODELS
DEPICT A VERY UNSTABLE AIRMASS ACROSS SOUTH CENTRAL KANSAS BY
EARLY EVENING WEDNESDAY WITH VERY FAVORABLE DEEP LAYER SHEAR
FOR TORNADIC SUPERCELL STORMS. WE CONCUR WITH THE LATEST SPC
MODERATE SEVERE RISK FOR OUR AREA...AND WE WILL PROBABLY UPGRADE
OUR HAZARDOUS WEATHER OUTLOOK TO A HIGHER THREAT LEVEL FOR THE
SEVERE POTENTIAL AS WELL. THE SEVERE RISK WILL LIKELY CONTINUE
INTO A PORTION OF THE OVERNIGHT HOURS...AIDED BY A VERY STRONG
LOW LEVEL JET. THEN AS THE NIGHT/EARLY MORNING PROGRESSES THE
RISK FOR HEAVY RAINFALL WILL INCREASE AS CONVECTIVE CELLS WILL
TEND TO TRAIN ALONG THE SOUTHWEST TO NORTHEAST ORIENTED MIGRATORY
COLD FRONT...WHICH WILL PARALLEL THE MID AND UPPER LEVEL FLOW.
FORECAST CONSENSUS IS HIGH FOR A GENERAL 2 TO 3 INCHES OF RAIN
ACROSS PORTIONS OF CENTRAL KANSAS...MAINLY WEDNESDAY NIGHT.
HOWEVER COLLABORATION SUGGESTED THAT WE HOLD OFF ON ANY FLOOD
WATCH HEADLINE AT THE MOMENT...ALLOWING FOR ANOTHER MODEL RUN
TO GIVE FURTHER CLARIFICATION TO THE RISK...BOTH IN TIME AND
SPACE. WILL CONTINUE TO HIGHLIGHT FLOODING RISK IN THE HAZARDOUS
WEATHER OUTLOOK AT THE HYDROLOGIC OUTLOOK.

A RELATIVE LULL IN PRECIP/CONVECTIVE CHANCES WILL PREVAIL ACROSS
MOST OF THE AREA LATE THURSDAY INTO EARLY FRIDAY...BEFORE THEN
INCREASING OVER THE HOLIDAY WEEKEND. WHILE NOT GREAT AT ANY ONE
PARTICULAR TIME...A MOIST SOUTHERLY LOW LEVEL FLOW REGIME WILL
PREVAIL INTO EARLY NEXT WEEK...WITH OCCASIONAL MINOR WAVES
TRAVERSING IN THE WEAK TO MODEST WEST-SOUTHWEST FLOW ALOFT. A
SOUTHWARD SAGGING COLD FRONT MAY BECOME STATIONARY ACROSS THE AREA
ON SUNDAY...WHICH COULD ACT TO BE MORE OF A FOCUS DURING THE
EXTENDED PERIOD.

DARMOFAL

AVIATION...

FOR 18Z TAFS...CONFIDENCE IS HIGH THAT CIGS OVER SOUTH CENTRAL AND
SOUTHEAST KS WILL REMAIN BELOW 3,000KT AND ABOVE 1,000FT FOR THE
NEXT FEW HOURS. SHOULD SEE A RISE IN CIGS AFTER 21Z BUT NOT
CONFIDENT IF THEY WILL GO ABOVE 3,000FT OR NOT. WINDS TODAY OVER
CENTRAL AND SOUTH CENTRAL KS WILL BE GUSTY WITH SUSTAINED BETWEEN
25-30KT...WITH HIGHER SPEEDS FOR LOCATIONS THAT CAN SEE SOME SUN.

STORMS WILL DEVELOP LATE THIS AFTERNOON WEST OF THE FORECAST AREA.
THIS ACTIVITY WILL APPROACH CENTRAL KS AFTER 03Z AND SOUTH CENTRAL
KS NEAR DAYBREAK. IN ADDITION...CIGS SHOULD LOWER AFTER 06Z
AREAWIDE TO BELOW 3,000FT AND POSSIBLY FLIRTING WITH IFR. HOWEVER
CONFIDENCE IS NOT HIGH ENOUGH AT THIS POINT TO GO IFR THAT FAR OUT.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    64  78  60  72 /  20  30  70  60
HUTCHINSON      62  77  58  72 /  40  40  80  50
NEWTON          63  77  60  72 /  20  30  80  60
ELDORADO        64  78  61  72 /  20  20  70  70
WINFIELD-KWLD   65  79  61  73 /  20  20  70  70
RUSSELL         58  72  53  69 /  80  50  80  40
GREAT BEND      59  74  54  70 /  70  50  80  40
SALINA          61  76  58  72 /  60  40  80  50
MCPHERSON       62  77  59  72 /  40  40  80  50
COFFEYVILLE     65  81  64  76 /  20  30  60  70
CHANUTE         64  78  63  74 /  20  30  60  70
IOLA            63  78  63  74 /  10  30  60  70
PARSONS-KPPF    65  80  63  75 /  10  30  60  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 22, 10:06 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1006 PM CDT TUE MAY 22 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-232215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
819 PM CDT TUE MAY 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A LINE OF SEVERE THUNDERSTORMS WILL SLOWLY MOVE INTO PORTIONS OF
CENTRAL KANSAS AROUND MIDNIGHT. THIS INCLUDES AREAS MAINLY WEST OF
HIGHWAY 14...OR WEST OF A LINCOLN TO ELLSWORTH TO LYONS LINE. IF
THIS LINE OF STORMS MAINTAINS ITS INTENSITY...THE MAIN RISK WILL BE
HAIL UP TO QUARTER SIZE AND WIND GUSTS TO 60 MPH. HEAVY RAINFALL
WILL ALSO ACCOMPANY THESE STORMS AND MAY YIELD TO LOCALIZED FLOODING.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA LATER
TONIGHT. HOWEVER THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A MODERATE RISK FOR SEVERE STORMS ACROSS PORTIONS OF
CENTRAL AND SOUTH CENTRAL KANSAS ON WEDNESDAY AFTERNOON AND
EVENING. THE GREATEST RISK FOR SEVERE STORMS...INCLUDING STRONG
TORNADOES...WILL EXIST SOUTH OF A GREAT BEND TO MCPHERSON LINE
AND WEST OF A MCPHERSON TO WICHITA TO SOUTH HAVEN LINE. VERY
LARGE HAIL TO BASEBALL SIZE AND STRAIGHT-LINE WINDS TO 80 MPH
WILL ALSO BE POSSIBLE IN THIS AREA. THE RISK FOR SEVERE WEATHER
WILL CONTINUE FOR AREAS WEST OF THE KANSAS TURNPIKE INTO THE
OVERNIGHT HOURS...THOUGH A GREATER LIKELIHOOD FOR HEAVY RAIN AND
POSSIBLE FLOODING WILL DEVELOP LATER WEDNESDAY NIGHT. THE RISK FOR
SEVERE WEATHER SHOULD DIMINISH AS THE STORMS MOVE INTO SOUTHEAST
KANSAS BY EARLY THURSDAY MORNING.

A CHANCE FOR STRONG STORMS AND LOCALLY HEAVY RAINFALL WILL SHIFT
INTO SOUTHEAST KANSAS BY THURSDAY AFTERNOON.

SLIGHT TO MODEST CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS MUCH
OF THE AREA OVER THE MEMORIAL HOLIDAY WEEKEND. HOWEVER IT IS TOO
EARLY TO SPECULATE ON THE RISK AND MAGNITUDE OF ANY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER
SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON WEDNESDAY EVENING
FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX/DARMOFAL

In the hours before

Special weather statement, May 22, 10:10 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1010 PM CDT TUE MAY 22 2007

KSZ032-230415-
RUSSELL-
1010 PM CDT TUE MAY 22 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RUSSELL COUNTY...

AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HAYS...AND MOVING EAST AROUND 35 MPH.

GOLF BALL SIZED HAIL AND DAMAGING WINDS OF 60 TO 75 MPH ARE POSSIBLE
FROM THIS THUNDERSTORM...ESPECIALLY IN WESTERN RUSSELL COUNTY.

PEOPLE IN WESTERN RUSSELL COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY A WARNING MAY BE REQUIRED IF THE THUNDERSTORM MAINTAINS ITS
INTENSITY. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 11:46 PM CDTSevere Thunderstorm WarningICTBarton59 min
May 22, 11:59 PM CDTSevere Thunderstorm WarningICTBarton46 min
May 23, 12:39 AM CDTSevere Thunderstorm WarningICTBarton66 min
May 23, 3:08 AM CDTFlash Flood WatchICTBarton, Chase, Ellsworth, Harper, Harvey, Kingman and 9 more25 hr
May 23, 12:08 PM CDTSevere Thunderstorm WarningICTReno67 min
May 23, 1:07 PM CDTSevere Thunderstorm WarningICTReno53 min
May 23, 1:57 PM CDTSevere Thunderstorm WarningICTReno63 min
May 23, 2:14 PM CDTSevere Thunderstorm WarningICTKingman46 min
May 23, 2:18 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice57 min
May 23, 2:51 PM CDTSevere Thunderstorm WarningICTReno69 min
May 23, 2:54 PM CDTSevere Thunderstorm WarningICTSaline66 min
May 23, 3:10 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice65 min
May 23, 3:42 PM CDTTornado WarningICTReno31 min
May 23, 4:11 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno64 min
May 23, 4:26 PM CDTSevere Thunderstorm WarningICTReno64 min
May 23, 4:55 PM CDTFlash Flood WarningICTReno6 hr
May 23, 5:09 PM CDTSevere Thunderstorm WarningICTReno27 min
May 23, 5:13 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno62 min
May 23, 5:28 PM CDTSevere Thunderstorm WarningICTReno30 min
May 23, 6:12 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno, Rice63 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.